MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION PRECISION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION PRECISION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-1112
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pocket Erosion (2013); Staphylococcus Aureus (2058); Swelling (2091); No Code Available (3191)
Date of Event 08/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The ipg has not been returned to bsn.A review of the manufacturing documentation for the ipg revealed that no anomalies or deviations potentially related to the event occurred during manufacturing.
 
Event or Problem Description
A report was received that the patient experienced effacement of the ipg and may have had an underlying staph infection.The patient underwent and ipg explant procedure.
 
Additional Manufacturer Narrative
Additional information was received that there may have been a low grade infection at the ipg site as the patient was continually having pain and intermittent swelling there.However, microbiology results showed no growth.The patient was also administered amoxicillin for seven days.The event was assessed as not device related.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information was received that there may have been a low grade infection at the ipg site as the patient was continually having pain and intermittent swelling there.However, microbiology results showed no growth.The patient was also administered amoxicillin for seven days.The event was assessed as not device related.The returned lpg was analyzed, passed all required tests performed, and exhibited normal device characteristics.The root cause of the complaint could not be determined.

Brand Name
PRECISION
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
MDR Report Key8978254
Report Number3006630150-2019-04916
Device Sequence Number14169163
Product Code LGW
UDI-Device Identifier08714729837138
UDI-Public08714729837138
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/31/2017
Device Model NumberSC-1112
Device Catalogue NumberSC-1112
Device Lot Number17556709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2019
Initial Date Received by Manufacturer 08/20/2019
Supplement Date Received by Manufacturer09/16/2019
10/23/2019
Initial Report FDA Received Date09/09/2019
Supplement Report FDA Received Date10/07/2019
11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;